MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3.5MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3.5MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX123575
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, an unspecified guidewire was used from a guiding catheter.An unspecified microcatheter (mc) was inserted and delivered to the lesion.A 3.5mm x 7.5cm galaxy g3 coil (glx123575, 30742427) was delivered to the lesion via the microcatheter.When detaching was attempted after coiling, the complaint coil was early detached in the aneurysm.The complaint coil was replaced with another coil (different catalog number) and embolization was completed.There was no negative impact to the patient.A continuous flush was done.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg, initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Device evaluated by mfr - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Device manufacture date: not available at the time of the report.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, b5, d9, g3, g6, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Section b5: additional information received indicated that a pre-deployment electrical check was performed.There had been an attempt to detach the coil prior to the premature detachment.No additional intervention was required to remove the coil.There was no prolongation of the procedure due to the event.Complaint conclusion: as reported by the field, during a coil embolization, an unspecified guidewire was used from a guiding catheter.An unspecified microcatheter (mc) was inserted and delivered to the lesion.A 3.5mm x 7.5cm galaxy g3 coil (glx123575, 30742427) was delivered to the lesion via the microcatheter.When detaching was attempted after coiling, the complaint coil was early detached in the aneurysm.The complaint coil was replaced with another coil (different catalog number) and embolization was completed.There was no negative impact to the patient.A continuous flush was done.Additional information received indicated that a pre-deployment electrical check was performed.There had been an attempt to detach the coil prior to the premature detachment.No additional intervention was required to remove the coil.There was no prolongation of the procedure due to the event.A non-sterile galaxy g3 xsft 3.5mm x 7.5cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and no apparent damage was observed.The device was inspected under microscopic magnification, and it was found that the coil was still attached to the resistance heating (rh) and the distal outer sheath had not been softened, indicating that the resistance heating coil had not been heated and the detachment process was not initiated.No damages were noted in the coil (i.E., no elongations, kinks, or non-concentric loops were noted).The marker bands were measured to verify that the device received belonged to the reported device, and it was found to be within specifications.The measures correspond to a galaxy g3 xsft 3.5mm x 7.5cm.A manufacturing record evaluation was performed for the finished device, and no non-conformances related to the reported complaint condition were identified.The customer complaint could not be confirmed since the embolic coil was found still attached to the rh, and no other damages were found that contributed to the reported failure.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendation: ¿ always perform fluoroscopic verification of detachment before withdrawing the dpu wire fully.Failure to do so may lead to an embolic complication.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 XSFT 3.5MM X 7.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15166904
Report Number3008114965-2022-00526
Device Sequence Number2068010
Product Code KRD
UDI-Device Identifier10886704077664
UDI-Public10886704077664
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberGLX123575
Device Catalogue NumberGLX123575
Device Lot Number30742427
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2022
Supplement Date Received by Manufacturer08/11/2022
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date08/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED GUIDEWIRE.; UNSPECIFIED GUIDING CATHETER.; UNSPECIFIED MICROCATHETER.
Patient SexUnknown